Pain Management Community
How to ease withdrawal symptoms from Fentanyl and other pain medication...
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

How to ease withdrawal symptoms from Fentanyl and other pain medications

How can I help someone close to me get through withdrawal from fentanyl and other pain medications.  He has bravely informed us of his addictions, the most recent being 50 mcg fentanyl , one a day for 7 days.  I realize that this is a pain management forum. However, sometimes it gets in the wrong hands and is abused.  This is a young person who is FINALLY seeking help. He already had a "quiet history" of drug and alcohol abuse. Then he hurt his back and the doctor put him on pain meds. Then he was in a car accident, etc. and sought out other forms of medications...... I would greatly appreciate any advise that you could offer. Thank you, Cynthia
7 Comments Post a Comment
Blank
3112530_tn?1342559764
For me, the way I got off the Fentanyl (50mcg) was to take anxiety medications AS NEEDED, to start. The withdrawal can be rough. Then a lot of baths and drinking water along with vitamins and eating on a regular basis. Shame to see someone go through this but if this situation is serious, do the best you can to keep the anxiety down along with sleeping (medication if needed but Melatonin helped me. Unfortunately he has to ride it out until the drug is out of his system. Good luck.
Blank
Avatar_m_tn
yes cynthia this is a good place and in my mind we do not exclude anyone----we are all suffering as Buddha says ---and the people here are experienced in dealing with all sorts of pain.  So welcome cynthia and keep posting as things develop  ok?    I would just agree with madman about the melatonin and it works very well for sleep.    om     yogadon
Blank
Avatar_f_tn
Fentanyl may take longer to get out of his system since it takes quite s while to get into your system. I know when starting fentanyl it takes about a month to get fully into your system. I would think asking the doctor who prescribed the meds or the pharmacist would be the best in terms of withdrawing safely from the meds. If he's weaned off the meds properly I would hope the symptoms he experiences would not be as harsh. I would think if he had severe symptoms it might be harder for him to want to stop and also not very safe to him physically. The patches are designed to be used one every three days not one per day so I am not sure what he's doing with those patches that still have 2 days worth of meds left in them. Hopefully he's only wearing one at a time. I'm glad he's taking the steps to get better and that he has someone like you to help him thru this tough road ahead. Seeking the advise of his dr may be less traumatic for him. Lets face it we have all heard how tough it is to detox form medication.

Good luck to you both and I hope everything goes as well as can be expected.
Ginger
Blank
Avatar_m_tn
Thank you for responding! I had recommended to him taking hot Epsom salt baths for muscle pain, as I noticed that he was taking a lot of showers... He let me know that he has basically been taking a boatload of opiates for two years....Although my heart initially sank for all the usage, I am elated for his commitment to be through with them once and for all.  Of course, I am also keenly aware of the bodies withdrawal  symptoms possibly being so severe, that one gets right back into the habit. I have "forced" him to eat.  And most of the time he doesn't want to. I believe that nutrition is a key part of healing.He also does not want to take any meds. However, I am concerned about the anxiety. Could you recommend any particular herbs or foods? Perhaps St. John's Wort?  I just don't want to make him sicker.... I will definitely get some Melotonin.  I know that he did not get much sleep last night....  Again, thank you ALL for you compassion, inclusion, and good advice!  It means so much to have support from those that have experienced it.. ....this is our Son...
Blank
Avatar_f_tn
The best advise I can give is going to a good health food store. They carry both supplements, vitamins and herbs. The one near me has someone on staff who is knowledgeable in what works best for each ailment.  I know some B vitamins are helpful for muscle pain. I wish I had more info to share.
Blank
Avatar_m_tn
I kicked them after chewing 24*7 for 2 years. Detoxed 2 days, now after 3 months I am beginning Sub. Taper. My advice for Fentanyl Withdrawl (withdrawal) is Taper before Detox, don't hurry it. This will make the detox as comfortable as possible. I tried C/T and felt like I was drowning in hot tar, dark place mentally. I ditched that effort and had the professionals detox me, now outpatient rehab.... Be careful, Fentanyl is brutal!
Blank
Avatar_m_tn
Don't forget the Imodium (immodium), for the diarrhea and stomach cramps that he will sure to have. Best of luck!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
20 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Pain Answerers
7721494_tn?1408157057
Blank
philnoir
Four Corners, CO
535089_tn?1400677119
Blank
Mollyrae
WI
Avatar_m_tn
Blank
trixy71
1193998_tn?1265121197
Blank
carolanivey
OH
8976007_tn?1400955760
Blank
Jinx_777
1855076_tn?1337118903
Blank
marycarmel
MA